MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6) doctor wanted to insert metal stent into the left hepatic duct.Because the angle of the duct was significant, the doctor decided to insert zilver635.Zilver635-10-6 passed through the lesion along the guide wire (0.025" visi2 straight) located in the left ihd.The nurse released the rocking, and they tried to deploy the stent.There was some resistance in the stent deployment process, and when the stent came out a little from the introducer sheath, the end point of the coil sheath broke.The stent was no longer unfolded, and they removed all of the zilver loaded introducers.Did any section of the device remain inside the patient body? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedure(s)? no.Were there any adverse effects on the patient due to this occurrence? no.Did the product cause or contribute to the adverse effect(s)? no.1.0 examples of rpn prefixes (but not limited to): fs-zilbs zilbs.1.1 for all complaints, ask: 1.1.1 what is the reorder number of the wire guide used with this device? visi2 0.025" straight.1.1.2 if not, with the device in question, how was the procedure finished? taewoong stent was inserted.1.2 for complaints occurring during use (once in contact with endoscope), also ask: 1.2.1 had a sphincterotomy been performed prior to this occurrence? yes.1.2.2 had dilation of the obstructed area been performed prior to this occurrence? yes.1.2.3 what is the endoscope manufacturer and model number that was used? tjf-260v (olympus).1.2.4 please describe the location in the body where the stent was to be placed.Left-ihd.1.2.5 was resistance encountered when advancing the wire guide through the obstructed area? yes.1.2.6 was resistance encountered when advancing the stent and introducer through the obstructed area? yes.1.2.7 was the introducer advanced through the side of a previously placed stent? no.1.2.8 please estimate amount of time the stent was in place prior to this occurrence.Unknown.1.2.9 did any section of the device detach inside the endoscope or patient? no.1.3 for fs-zilbs only, also ask: 1.3.1 was the wire guide removed before beginning stent deployment? no.1.4 for zilbs only, also ask: 1.4.1 after stent deployment, was the wire guide removed before withdrawing the tip of the introducer from the deployed stent? stent deployment was impossible.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on 28-mar-2022: visual inspection: stent fully deployed on return.Proximal kink on the outer sheath ( by the handle).Functional inspection: 0.035 inch wire guide would not pass through the kink.Unable to flush the device likely due to the kink.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-10-6 devices of lot number c1818201 involved in this complaint were returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the devices related to this occurrence underwent a laboratory evaluation on the 28 march 2022.On evaluation of the devices the below was observed; stent was fully deployed on return and there was a proximal kink on the outer sheath (by the handle).The 0.035-inch wire guide would not pass through the kink and the device would not flush due to the kink.Document review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-6 of lot number did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1818201.It should be noted that the instructions for use (ifu0065) states the following: delivery system: the delivery system accepts a 0.035-inch wire guide there is evidence to suggest the user did not follow the instructions for use as according to the customers evidence a 0.025-inch wire guide was used.There is evidence to suggest the user did not follow the ifu0065.Image review: n/a.Root cause review: a definitive root cause of user error was identified.The instructions for use indicate that the delivery system accepts a 0.035-inch wire guide.According to the customers evidence a 0.025-inch wire guide was used.The file indicates that the user had difficulty while positioning the endoscope, because the angle of the duct was significant.The resistance experienced during stent deployment could have contributed to the proximal kink on the outer sheath and this may have been a result of using the smaller than recommended wire guide as this may provide insufficient device support.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Event or Problem Description
This supplemental report is being submitted due to updates to the imdrf coding 16-nov-2023.
 
Additional Manufacturer Narrative

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13859461
Report Number3001845648-2022-00160
Device Sequence Number16470951
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)240409(10)C1818201
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1818201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/18/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer02/22/2022
02/22/2022
02/22/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/25/2022
07/07/2022
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight52 KG